whats the consequence of administering the wrong drug?

  1. Hi! I need advice, I prescribed the wrong medication and gave it. The doctor's order was Tramadol but I gave the Ranitidine instead of Tramadol and found out that I gave the wrong medication after signing on my medication chart. what is the consequence of my action. I was asked to make an incidental report. I was on my night shift and I am handling the 18 patients. The patient is fine, I am aware of the effect of ranitidine is not hazardous to the patient. Is this could be a ground for termination? and is it possible for me to lose my license because of this mistake? i need help.
    •  
  2. 1 Comments

  3. by   sirI
    Hello, janel.rn,

    We at allnurses.com cannot give out any legal advice whatsoever. Since you've posted in the Legal forum, it is apparent this is what you are wanting.

    You will need to take this up your employer as to what, if any, reprimand is in order. Normally, the individual (nurse) fills out an incident report and depending upon the severity of the incident, must follow the rules/regs of the entity.

    Take a deep breath. It happens to many. And, it shouldn't end up with your license in jeopardy.

    Just speak with your employer and see what they say.

close